Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 4:25 PM EDT for 4 counties in Georgia. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 4:25 PM EDT (20:25 UTC)
- Expired
- Mar 28, 2009, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Henry County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:28 PM EDT | HAIL 1 | 3 Ese Stockbridge, GA | |
| Mar 28, 4:31 PM EDT | HAIL 0.75 | Mcdonough, GA | |
| Mar 28, 4:35 PM EDT | HAIL 1 | Conyers, GA | |
| Mar 28, 4:35 PM EDT | HAIL 1 | Stockbridge, GA | |
| Mar 28, 4:43 PM EDT | HAIL 0.88 | Conyers, GA | |
| Mar 28, 5:06 PM EDT | HAIL 1 | 2 S Loganville, GA | |
| Mar 28, 5:06 PM EDT | HAIL 1 | 5 Se Loganville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 282025
SVRFFC
GAC151-217-247-297-282115-
/O.NEW.KFFC.SV.W.0083.090328T2025Z-090328T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
WESTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MCDONOUGH...MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONYERS...PORTERDALE...LAKEVIEW ESTATES...COVINGTON...GEORGIA
INTERNATIONAL HORSE PARK...OXFORD...WALNUT GROVE...JERSEY...
LOGANVILLE AND BETWEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3365 8416 3362 8412 3372 8406 3389 8385
3373 8365 3336 8416 3345 8428 3352 8428
TIME...MOT...LOC 2025Z 224DEG 43KT 3350 8415
$$3 follow-up statements
000
WWUS52 KFFC 282038
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT SAT MAR 28 2009
GAC151-282046-
/O.CAN.KFFC.SV.W.0083.000000T0000Z-090328T2115Z/
HENRY GA-
436 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST INTO
ROCKDALE COUNTY. THUS...THE WARNING HAS BEEN CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3373 8365 3349 8398 3349 8403 3354 8405
3357 8410 3357 8413 3363 8417 3363 8418
3364 8415 3362 8412 3372 8406 3389 8385
TIME...MOT...LOC 2036Z 224DEG 43KT 3359 8404
$$
GAC217-247-297-282115-
/O.CON.KFFC.SV.W.0083.000000T0000Z-090328T2115Z/
NEWTON GA-ROCKDALE GA-WALTON GA-
436 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN WALTON...ROCKDALE AND NORTHWESTERN NEWTON COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MAGNET...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONYERS...PORTERDALE...LAKEVIEW ESTATES...ALMON...MILSTEAD...
COVINGTON...GEORGIA INTERNATIONAL HORSE PARK...OXFORD...BIG HAYNES
CREEK PARK...GUM CREEK...WALNUT GROVE...JERSEY...YOUTH...
LOGANVILLE...HERNDONVILLE...BETWEEN AND WINDSOR.
THIS STORM PRODUCED HAIL UP TO THE SIZE OF GOLF BALLS AS IT MOVED
ACROSS HENRY COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3373 8365 3349 8398 3349 8403 3354 8405
3357 8410 3357 8413 3363 8417 3363 8418
3364 8415 3362 8412 3372 8406 3389 8385
TIME...MOT...LOC 2036Z 224DEG 43KT 3359 8404
$$000 WWUS52 KFFC 282047 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT SAT MAR 28 2009 GAC217-247-297-282115- /O.CON.KFFC.SV.W.0083.000000T0000Z-090328T2115Z/ NEWTON GA-ROCKDALE GA-WALTON GA- 447 PM EDT SAT MAR 28 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WESTERN WALTON...NORTHEASTERN ROCKDALE AND NORTH CENTRAL NEWTON COUNTIES... AT 444 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GEORGIA INTERNATIONAL HORSE PARK...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG HAYNES CREEK PARK...GUM CREEK...WALNUT GROVE...JERSEY...YOUTH... LOGANVILLE...HERNDONVILLE...BETWEEN AND WINDSOR. THIS STORM HAS PRODUCED QUARTER SIZED HAIL AS IT MOVED THROUGH ROCKDALE COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3373 8365 3361 8390 3370 8404 3389 8385 TIME...MOT...LOC 2047Z 224DEG 43KT 3368 8393 $$
000
WWUS52 KFFC 282105
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SAT MAR 28 2009
GAC217-247-282114-
/O.CAN.KFFC.SV.W.0083.000000T0000Z-090328T2115Z/
NEWTON GA-ROCKDALE GA-
505 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKDALE AND
NORTH CENTRAL NEWTON COUNTIES IS CANCELLED...
THE SEVERE STORM HAS MOVED NORTHEAST OF THESE COUNTIES AND SEVERE
WEATHER IS NO LONGER EXPECTED AT THIS TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3373 8365 3366 8379 3376 8393 3378 8396
3389 8385
TIME...MOT...LOC 2104Z 228DEG 44KT 3388 8367
$$
GAC297-282115-
/O.CON.KFFC.SV.W.0083.000000T0000Z-090328T2115Z/
WALTON GA-
505 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN WALTON COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES EAST OF BETWEEN...AND MOVING NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3373 8365 3366 8379 3376 8393 3378 8396
3389 8385
TIME...MOT...LOC 2104Z 228DEG 44KT 3388 8367
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:14 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 28, 3:14 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT SAT MAR 28 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO SLIGHTLY SLOWER THAN THE GFS. FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP. THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT... SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING. EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER THE RETREATING RIDGE. .LONG TERM /TUESDAY THROUGH SATURDAY/... IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT TEMPERATURE SHIFTS THROUGH THE EXTENDED. && .HYDROLOGY... ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM RIVERS OVER THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 60 38 74 44 / 70 5 0 5 5 ATLANTA 44 56 40 72 49 / 50 5 0 5 10 BLAIRSVILLE 44 48 34 70 40 / 70 5 0 5 10 CARTERSVILLE 44 55 34 71 44 / 50 5 0 5 10 COLUMBUS 48 64 40 76 47 / 30 5 5 5 10 GAINESVILLE 46 55 37 73 46 / 70 5 0 5 5 MACON 48 66 39 76 45 / 60 5 0 5 5 ROME 45 54 36 71 42 / 50 5 0 5 10 PEACHTREE CITY 46 59 36 73 38 / 40 5 0 5 10 VIDALIA 54 69 40 74 44 / 90 5 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE... DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WASHINGTON...WHEELER...WILCOX...WILKINSON. WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF CENTRAL GEORGIA. && TDP
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 345 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... A DEEP LOW PRESSURE SYSTEM OVER ARKANSAS WILL LIFT NORTHEAST INTO THE EASTERN GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES. A STRONG THUNDERSTORM COMPLEX MOVED ACROSS CENTRAL GEORGIA TODAY AND ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN ITS WAKE AS IT MOVES OUT OF THE STATE. .PRIMARY HAZARDS... THERE WILL BE TWO AREAS OF CONCERN FOR THE REMAINDER OF THE DAY. IN THE WAKE OF THE STRONG THUNDERSTORM COMPLEX THAT MOVED ACROSS CENTRAL GEORGIA TODAY...THE ATMOSPHERE HAS RECOVERED ENOUGH TO SPAWN THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS THREAT AREA WILL MOVE WEST TO EAST ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING...GENERALLY SOUTH OF A LINE FROM ROME TO GAINESVILLE. THE SECOND AREA OF CONCERN WILL BE THE COLD FRONT SWEEPING ACROSS NORTH GEORGIA OVERNIGHT. THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS FORMING ON THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO ATHENS. .DISCUSSION... THE ATMOSPHERE WEST OF THE THUNDERSTORM COMPLEX THAT MOVED ACROSS GEORGIA THIS MORNING HAS DESTABLIZED SUFFICIENTLY TO PRODUCE A FEW SEVERE THUNDERSTORMS. BECAUSE THE VERTICAL WIND SHEAR HAS BEEN DISRUPTED BY THE EARLY THUNDERSTORM ACTIVITY...HAIL WILL BE THE PRIMARY THREAT. THE THREAT WILL DIMINISH AS THE AFTERNOON HEATING DIMINISHES. AROUND MIDNIGHT...THE COLD FRONT WILL BEGIN TO MOVE INTO NORTHWEST GEORGIA. INSTABILITY WILL BE LIMITED...BUT WITH THE STRONG UPPER LEVEL WINDS AND FORCING ALONG THE FRONT...A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT AREA WILL MOVE ACROSS THE NORTHERN ONE-THIRD OF THE STATE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 28, 3:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT SAT MAR 28 2009 GAZ056>058-070-071-282015- 339 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN MONROE...LAMAR...SPALDING...BUTTS AND HENRY COUNTIES UNTIL 415 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST NORTH OF MILNER...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS MONROE...LAMAR...SPALDING...BUTTS AND HENRY COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILNER... ORCHARD HILL...LIBERTY HILL...CHAPPEL MILL...HIGH FALLS STATE PARK... BLOUNT...MCKIBBEN...JENKINSBURG...JACKSON...INDIAN SPRINGS STATE PARK...FLOVILLA...STARK AND WORTHVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 28, 3:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL JONESBORO 33.52N 84.35W
03/28/2009 E0.88 INCH CLAYTON GA PUBLIC
&&
SNELSONLocal storm report, Mar 28, 4:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL FAYETTEVILLE 33.45N 84.46W
03/28/2009 E1.00 INCH FAYETTE GA PUBLIC
QUARTER SIZED HAIL AT HIGHWAY 85 AND 92 IN THE GREENLEAF
SUBDIVISION.
&&
JLFSpecial weather statement, Mar 28, 4:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT SAT MAR 28 2009 GAZ032>034-044-045-282045- 410 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DEKALB...COBB...GWINNETT AND FULTON COUNTIES UNTIL 445 PM EDT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 60 MPH. THESE STORMS WILL MOVE ACROSS DEKALB...COBB...GWINNETT AND FULTON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...BUCKHEAD...KIRKWOOD...EAST LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE ESTATES...DECATUR...DRUID HILLS...BOLTON...BANKHEAD...CASCADE HEIGHTS...VIRGINIA HIGHLAND...WEST END AND SWEET AUBURN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Mar 28, 4:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL GRIFFIN 33.24N 84.27W
03/28/2009 E0.88 INCH SPALDING GA PUBLIC
0405 PM HAIL LOCUST GROVE 33.35N 84.11W
03/28/2009 E0.75 INCH HENRY GA PUBLIC
&&
JLFLocal storm report, Mar 28, 4:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL OLA 33.44N 84.04W
03/28/2009 E1.00 INCH HENRY GA PUBLIC
&&
22The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 41 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 49 min |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 54 min |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 22 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 23 min |
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 41 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.